Has anyone managed a patient going through trazodone withdrawal? A patient of mine went cold turkey against my advice.
I went cold turkey from trazodone (150mgs/pm).I experienced edginess and what felt like low blood pressure.I would be standing and all of the sudden I would feel faint(it would pass) and I never did faint.I went back on the trazodone and the symptoms disappeared.I then weened myself off like my doctor told me and everything was fine...
Trazodone can be a a bit mean to a person coming off of it.
Major problems are extreme aggression and rage.
If it isn't already evident, try to keep a buddy nearby. If he expresses thoughts of violent behavior, YOU OR AN ER DOC on the phone might be able to coax him into to a FRIENDLY visit to the ER for a quiet counter-measure of "gentle meds".
A lot depends on his daily intake when he stopped.
The Best of Wishes to You.
I recently found out I was experiencing withdrawals from Trazodone rather than having some random "stomach bug that's going around". I'd be happy to discuss it with you. Just let me know.
I took Trazodone for 10 years, first 300mg. nightly and the past three years 200mg. nightly. I just stopped Trazodone COLD TURKEY, and I'm just fine. I didn't talk to my Family Doctor about it, she may have told me to cut down before stopping it all together but I don't think so, she had wished I would only take it as needed. I suffer from RSD/CRPSII, Fibromyalgia, Chronic Fatigue Symdrome, and several other medical problems, I also had to take Provigil to be able to get out of Bed so I could function during the day. It came to the point I felt like a ZOMBIE!!
When I first started taking Trazodone, I fell asleep within 20 minutes, this is what I was prescribed it for, to sleep. But it just didn't work anymore and with my also having to take Provigil, my Insomnia it didn't work either because, with no sleep at night during the day I was a Zombie. I stopped both Cold Turkey and I am adjusting my sleep pattern still it's been about three weeks, but my chronic Constipation is gone? I'm happy about that, and the only side effect isn't my Insomnia, I FEEL MUCH BETTER. My side effect is I don't feel like a Zombie.
My doctor had me on trazadone (300mg) every evening for several different reasons. For reasons unknown to me, she stopped the the drug with no explanation. I became violently ill for several days, started having seizures, and ended up in the hospital. I'll never touch them again, and would caution those who are concidering this drug for long term therapy. I'm not putting the drug down, I'm simply cautioning those that you can & do become seriously dependant on them.
Im trying to get off Trazodone because it is not helping with my sleep. I was taking 150mg, currently taking 50mg but when I go to 25mg, I sweat like have water running off my head and I shake(whole body). Have gone back up to 50mg and am greatly improved on my sweating and shaking. I sure would like to get completely off of this since it is not helping me sleep. I have prob.taken it for 20 years.
I stopped 75ml of trazadone cold turkey and had problems with a great deal of sweating whilst sleeping (lightly/fitfully), to the extent of having to change the soaked bedding there and then in the middle of the night.
More importantly I became anxious to a fairly serious extent. Bad enough that I went immediately (on the 2nd day of the trazadone detox - when the anxiety was kicking in fairly strongly and I'd worked out what was wrong) and got another prescription.
I've since cut down in steps - to 50ml, about 35ml, 25ml, taking the next drop every 3 weeks or so. This went pretty much without symptoms.
Then I dropped from 25ml to 5ml as my prescription was running low and I did have night sweating problems but nothing more. This got worse last night when I tried to cut down too quickly from 5ml to zero after just 10 days. It was messy and unpleasant but that is all.
I had less difficulty dropping from my initial dosage of 150ml to 75ml (which I hardly noticed) than from that 25ml to zero via 5ml (as above).
i am 190 lbs, 18 years old and i have been on trazodone EVERY single day for about a year now for anxiety/insomnia. quit trazodone cold turkey now though because of the side effects. its about day 6 now and i can happily say i have not expirienced ANY withdrawal effects. possibly a slight increase in anxiety and maybe a little bit more trouble falling asleep but i believe it was most likely placebo effect, since i was scarred about hearing the withdrawals. but i did absolutely fine
I am having a horrible time coming off Trazodone. I have taken 300 mg for many, many years. She had me stop completely in less than 2 1/2 weeks. I am having sweats, anxiety and crying jags. I am considering calling her tomorrow.
I went from 50mg to 25mg. My biggest symptoms have been fatigue and depression
I've been taking trazadone for almost two years. I am currently tapering from 150mg. ,I'm down to 75mg. I noticed that I need to taper down 25 mg. At a time and hold 3 weeks. If I taper too fast I feel like i have the flu. I would get bad heat flashes, severe fatigue, not being able to think and get my words jumbled, extreme nausea,dizziness, ect...
I've been taking trazodone for years. Mainly as a sleep med for the last 10 years or so. I weaned off gradually by cutting the dose in half every seven days with no problem at all. Been sleeping fine since. Just wanted to stop it.
I abruptly stopped taking trazadone 10 days ago I've been on 50mg for 15 years!
I missed a few days accidentally and decided I didn't need them so threw what I had left away.
Day 4 I hit rock bottom terrible anxiety stomach pains blurred vision hot flushes migraine felt like I couldn't cope day 5 6 and 7 were no better nearly passed out at work teary but I wouldn't give up I knew it couldn't last and it hasn't.
Day 10 and I'm nearly normal (lol) slight head ache but I'm proud of myself.
Don't give up it will get better.
I’ve been on trazodone for over 10 yrs, 300 mg every night. My psychiatrist lowered my dose three years ago to only 200 mg for one week then to none. The withdrawals were unbelievable, I had cold sweats, couldn’t sleep for 5 days, I couldn’t eat and lost 10 lbs and ended up in the ER twice, both times the ER doctor told me to go back on trazodone. Needless to say I stopped going to see my psychiatrist as she did not believe there was any withdrawal symptoms even though she had the ER reports. This medication is very hard to stop. I have been weening myself off for the last year, 50 mg less at a time, every month. My last 50 mgs was two nights ago, I have not slept properly, I toss and turn all night, I am experiencing severe migraines. I am however determined to stop taking it. My only concern is whether my mental health will deteriorate. I have suffered depression for the last 20 yrs. I don’t recommend stopping unless you are mentally strong and feel ready to stop taking it. Good luck to anyone trying to stop, stay strong, you will get there.
Take a Xanax or other benzodiazepine when you stop trazodone. I had absolutely zero issues other than one to two days of less sleep and then I was fine. Pop a Xanax problem solved no withdrawals
Still looking for answers? Try searching for what you seek or ask your own question.